Alert archive / Arizona / Red Flag Warnings in 2006
Red Flag Warning 6, NWS Phoenix, AZ
NWS Phoenix, AZ issued this red flag warning at Apr 23, 2006, 10:03 AM MST for Gila County, Maricopa County, Pinal County, Arizona. It took effect at Apr 23, 2006, 12:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2006, 10:03 AM MST (17:03 UTC)
- In effect from
- Apr 23, 2006, 12:00 PM MST
- Expired
- Apr 23, 2006, 7:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Phoenix, AZ
Counties Gila County, AZ, Maricopa County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 13 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 5.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2788 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPSR 231703 RFWPSR RED FLAG WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 1003 AM MST SUN APR 23 2006 AZZ133-240115- /O.NEW.KPSR.FW.W.0006.060423T1900Z-060424T0200Z/ SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 1003 AM MST SUN APR 23 2006 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR THE TONTO NATIONAL FOREST FOOTHILLS AND SOUTHERN GILA COUNTY DUE TO STRONG WIND...LOW HUMIDITY AND VERY HIGH FIRE DANGER. THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING FOR THE TONTO NATIONAL FOREST FOOTHILLS AND PORTIONS OF SOUTHERN GILA COUNTY DUE LOW HUMIDITY AND STRONG GUSTY SOUTHWEST WINDS EXPECTED OVER THE AREA. AS A LOW PRESSURE SYSTEM MOVES OVER NORTHERN ARIZONA TODAY ...WIND SPEEDS ARE EXPECTED TO INCREASE AFTER MIDDAY...BETWEEN 15 TO 25 MPH...WITH HIGHER GUSTS UP TO 35 MPH BY MID AFTERNOON...AND THEN DIMINISH TO LESS THAN 15 MPH AFTER SUNSET. WIND SPEEDS...COMBINED WITH EXISTING LOW HUMIDITY AND VERY HIGH FIRE DANGER ACROSS THE REGION HAVE PROMPTED THE ISSUANCE OF THIS WARNING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ MEYERS
1 follow-up statement
000 WWUS85 KPSR 240144 RFWPSR RED FLAG WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 644 PM MST SUN APR 23 2006 AZZ133-240245- /O.EXP.KPSR.FW.W.0006.000000T0000Z-060424T0200Z/ SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 644 PM MST SUN APR 23 2006 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING. THE RED FLAG WARNING WHICH HAD BEEN ISSUED DUE TO HIGH WINDS AND LOW RELATIVE HUMIDITIES...FOR THE TONTO NATIONAL FOREST FOOTHILLS AND SOUTHERN GILA COUNTY...WILL BE ALLOWED TO EXPIRE AT 7 PM. RAWS AND OTHER WEATHER STATIONS INDICATED THAT WINDS HAD DECREASED TO BELOW RED FLAG WARNING CRITERIA SINCE 5 PM. THUS...EVEN THOUGH RELATIVE HUMIDITIES IN THE WARNING AREA REMAIN LOW...BELOW 15 PERCENT IN PLACES...THE WARNING IS NO LONGER NEEDED. $$ CB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 23, 2:50 AM MST, 7 hours 13 minutes earlier.
Area forecast discussion, Apr 23, 2:50 AM MST, 7 hours 13 minutes before
AZZ020>028-CAZ030>033-231800- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 250 AM MST SUN APR 23 2006 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... A LOW PRESSURE SYSTEM WILL MOVE FROM SOUTHERN CALIFORNIA ACROSS THE INTERMOUNTAIN WEST TODAY AND MONDAY. COOLER TEMPERATURES AND BREEZY TO LOCALLY WINDY CONDITIONS CAN BE EXPECTED TODAY. LESS WIND IS EXPECTED ON MONDAY ALONG WITH THE BEGINNINGS OF A WARMING TREND. HIGH PRESSURE ALOFT WILL RETURN TUESDAY...RESULTING IN WARMER TEMPERATURES. BREEZY CONDITIONS WILL DEVELOP WEDNESDAY AFTERNOON AND CONTINUE THROUGH THURSDAY AS A STRONG LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. EXPECT A COOLING TREND THURSDAY AND FRIDAY...WITH A SLIGHT CHANCE FOR A SHOWER OR THUNDERSTORM OVER THE HIGHER TERRAIN...AS THE LOW PRESSURE AREA MOVES SLOWLY ACROSS THE SOUTHWEST UNITED STATES. && .SHORT TERM... TODAY THROUGH TUESDAY... SKIES ARE CLEAR OVER THE FORECAST AREA EARLY THIS MORNING...THOUGH SOME MID CLOUDS WERE ON THE FAR EASTERN FRINGES AND ON THE WESTERN FRINGES...THE SOUTHERN CALIFORNIA MOUNTAINS CONTINUE TO BLOCK THE STRATUS. TEMP TRENDS ARE A MIXED BAG DUE TO UNEVEN COOL ADVECTION AND OVERNIGHT WINDS IN SOME AREAS VERSUS OTHERS. THE MAIN FLOW FEATURE OF INTEREST IS THE UPPER LOW CENTERED OVER THE LOS ANGELES AREA. BOTH GFS AND NAM MODELS SHOW THE LOW MOVING TO THE NORTHEAST TODAY THROUGH MONDAY. THERE ARE TWO MAIN LOBES/SHORT WAVES PROGGED TO MOVE THROUGH OUR AREA...ONE TODAY AND ANOTHER MONDAY. THE MOVING THROUGH TODAY IS ADVERTISED TO PUSH SIGNIFICANTLY COOLER AIR ACROSS EASTERN PORTIONS OF THE FORECAST AREA WITH ADDITIONAL COOLING FOR WESTERN PORTIONS. THERE WILL BE ANOTHER ROUND OF BREEZY TO LOCALLY WINDY CONDITIONS. GENERALLY A BIT LESS WIND IS ANTICIPATED TODAY COMPARED TO SATURDAY...EXCEPT FOR ZONE 24. THOUGH THERE IS ANOTHER SHORT WAVE FOR MONDAY...IT IS WEAKER. IN FACT...AIRMASS WARMING IS PROGGED BY BOTH GFS AND NAM...EXCEPT FOR ZONE 24. THERE WILL BE CONSIDERABLY LESS WIND AS WELL. MORE NOTICEABLE WARMING OCCURS ON TUESDAY AS A TRANSIENT RIDGE PASSES THROUGH. .LONG TERM... TUESDAY NIGHT THROUGH SATURDAY... BY TUE EVENING...THE NEXT PAC LOW WILL MOVE SOUTHWARD ALONG THE CA COAST...THEN QUICKLY SOUTHEASTWARD OVER SOUTHERN CA/BAJA AREA BY 12Z WED. LATEST ECMWF AND GFS IN AGREEMENT THAT GRADIENT TIGHTENS SIGNIFICANTLY AS THE LOW MOVES INTO SOUTHERN CA AREA...FOR INCREASING WINDS CWA WIDE WED AFTERNOON. WILL GO WITH BREEZY WED AFTERNOON... AND AGAIN THU AS THE LOW DRIFTS EASTWARD. BY 00-12Z FRI...MODELS BEGIN TO DIFFER WITH TIMING AND POSITIONING OF THE LOW. THE EURO ISNT QUITE AS FAR SOUTH...AND MOVES THE LOW MORE QUICKLY EASTWARD THAN LATEST GFS. AT ANY RATE...THE BOTTOM LINE FOR THE EXTENDED IS THAT THERE IS A FAIRLY STRONG PAC LOW THAT MOVES SOUTHWARD ALONG CA COAST AND OVER ARIZONA SOMETIME LATE IN THE WEEK. DETAILS REMAIN UNCERTAIN AT THIS POINT. HOWEVER...HAVE TREND FORECAST TO SHOW INCREASING WINDS WED/THU...INCREASING CLOUD COVER...COOLER TEMPS...AND A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS (MAINLY HIGHER TERRAIN OF SOUTHERN GILA COUNTY) THU/FRI/SAT AS ALL MODELS AND ENSEMBLES IN GOOD AGREEMENT WITH SOME SORT OF LOW MOVING THROUGH THE FORECAST AREA DAYS 5-8. && .AVIATION... 12Z TAFS...TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... BREEZY TO LOCALLY WINDY CONDITIONS CAN BE EXPECTED TODAY. WINDS WILL GENERALLY BE A BIT WEAKER TODAY COMPARED TO SATURDAY...EXCEPT FOR FIRE WEATHER ZONE 133. MINIMUM HUMIDITIES WILL BE HIGHER TODAY BUT STILL RATHER LOW...WITH HIGHER HUMIDITIES OVER SOUTHEAST CALIFORNIA. A RED FLAG WARNING IS NOT EXPECTED TO BE NECESSARY BUT SOME SPOTS THIS AFTERNOON WILL APPROACH THE CRITERIA...MAINLY IN FIRE WEATHER ZONE 133. WINDS WILL BE CONSIDERABLY WEAKER ON MONDAY. AS TEMPERATURES RISE...ESPECIALLY TUESDAY...HUMIDITIES WILL DECLINE. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX 17/22/19/17
Nearby
Red Flag Warnings in Arizona, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.